Alert archive / Idaho / High Wind Watches in 2016
High Wind Watch 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Oct 29, 2016, 11:50 AM MDT. It took effect at Oct 30, 2016, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 11:50 AM MDT (17:50 UTC)
- In effect from
- Oct 30, 2016, 6:00 PM MDT
- Expired
- Oct 30, 2016, 3:22 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
465 WWUS75 KPIH 291750 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1150 AM MDT SAT OCT 29 2016 IDZ020-021-301100- /O.NEW.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 1150 AM MDT SAT OCT 29 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT. * IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. WINDS WILL WEAKEN BY MONDAY MORNING. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * LOCATIONS...POCATELLO, IDAHO FALLS, REXBURG, BLACKFOOT AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
096 WWUS75 KPIH 292008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT SAT OCT 29 2016 IDZ022-301100- /O.EXA.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 208 PM MDT SAT OCT 29 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT. * IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. WINDS WILL WEAKEN BY MONDAY MORNING. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * LOCATIONS...MALTA...ALBION...HOLBROOK...ROCKLAND...MALAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ020-021-301100- /O.CON.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 208 PM MDT SAT OCT 29 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. WINDS WILL WEAKEN BY MONDAY MORNING. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
238 WWUS75 KPIH 300922 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 322 AM MDT SUN OCT 30 2016 IDZ021-302200- /O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ /O.NEW.KPIH.HW.W.0002.161031T0000Z-161031T1000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 322 AM MDT SUN OCT 30 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING...A STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. EXPECT VERY STRONG WESTERLY WIND AND WIND GUSTS ALONG AND BEHIND THE FRONT. WIND SHOULD PEAK BETWEEN 800 PM AND 1000 PM MDT. WINDS WILL WEAKEN BY LATE SUNDAY NIGHT OR EARLY MONDAY MORNING. THE WIND IS STRONG ENOUGH TO TAKE DOWN ENTIRE TREES OR TREE BRANCHES...DO DAMAGE TO YOUR HOUSE...AND CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ022-302200- /O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ /O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 322 AM MDT SUN OCT 30 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING...A STRONG COLD FRONT WILL PUSH THROUGH DURING THE LATE AFTERNOON AND EARLY EVENING...WITH A PEAK WIND BETWEEN 700 PM AND 900 PM MDT. THE WIND IS ENOUGH TO TAKE DOWN TREES...DO DAMAGE TO YOUR HOUSE...AND CAUSE TEMPORARY POWER OUTAGES. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. * LOCATIONS...MALTA...ALBION...HOLBROOK...ROCKLAND...MALAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-302200- /O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/ /O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 322 AM MDT SUN OCT 30 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING...A STRONG COLD FRONT WILL PASS THROUGH THE UPPER SNAKE RIVER PLAIN TONIGHT...WITH A PEAK WIND BETWEEN 800 PM AND 1000 PM MDT. WIND OF THIS MAGNITUDE CAN BRING DOWN ENTIRE TREES OR LARGE TREE BRANCHES...DO DAMAGE TO YOUR HOME...AND CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. * LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-302200- /O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN 322 AM MDT SUN OCT 30 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT MONDAY. * IMPACTS/TIMING...A COLD FRONT WILL PASS THROUGH THE EASTERN MAGIC VALLEY DURING THE EVENING HOURS. THE WIND WILL BE STRONG ENOUGH TO BRING DOWN TREE BRANCHES AND TREES WITH WEAK ROOT SYSTEMS...CAUSE DAMAGE TO YOUR HOME...AND CAUSE TEMPORARY POWER OUTAGES. * WINDS...WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...BURLEY...RUPERT...SHOSHONE...AND HEYBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Oct 29, 9:15 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 29, 9:15 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 915 AM MDT Sat Oct 29 2016 .UPDATE... Minor adjustments to the afternoon and tonight forecast for rain chances based on latest models. Valle && .PREV DISCUSSION... /issued 321 AM MDT Sat Oct 29 2016/ SHORT TERM...Today through Mon night. One weak trough with abundant moisture has passed through with showers ending this morning in the northeast corner of the forecast area. Another storm is approaching, this time more from the west. This one also has plenty of moisture and is also accompanied by a 100KT-plus jet. The moisture will develop during the morning on Sunday, with a cold frontal passage Sun night bringing strong wind. Local study here indicates an unusually powerful overnight frontal passage, with wind reaching Wind Advisory criteria by 31/06Z and continuing into Mon morning. Winds will keep temperatures up that night, but tonight it should get fairly cold. Behind the cold front on Mon, temperatures will be colder, including the Monday night low. However, they will only cool to near normal. Snow level will lower from the 8500ft-plus to around 5000 feet elevation for Mon night, although the precipiation will be mostly over. Messick LONG TERM...Tuesday through Saturday. Progressive pattern remains in place for extended period per both GFS and ECMWF. Trough moves inland and crosses region Tuesday with split flow then dives south through the Great Basin Tuesday night. Best chance for precip during the day Tuesday decreasing overnight. Weak shortwaves skim the western edge of the region Wednesday night, then the northern zones Friday night. Have kept much of the region dry for Wednesday through Saturday with temperatures in line with guidance. DMH AVIATION...Showers continue across the region this morning with combination of VFR/MVFR visibilities and ceilings. Most of the precip expected to shift northeast out of the region with some clearing. However, very moist surface conditions likely to generate pockets of fog and IFR/LIFR ceilings around sunrise. Conditions expected to improve back to VFR nearly all areas during the day though isolated showers will be possible mainly higher elevations during the day. Another system expected to bring additional showers to the region tonight with continued round of MVFR ceilings. Would not be surprised to see a few pockets of IFR ceilings overnight. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
High Wind Watches in Idaho, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.